Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 7, 2019, 9:43 AM CST for 5 counties in Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2019, 9:43 AM CST (15:43 UTC)
- Expired
- Feb 7, 2019, 12:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 42 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 10:54 AM CST | FLASH FLOOD | Anna, IL | WATER COVERING LOW LYING PORTIONS OF E VIENNA STREET NEAR MCDONALDS. |
| Feb 7, 11:00 AM CST | HEAVY RAIN 3.74 | 1 Sse Cobden, IL | COCORAHS STATION IL-UN-6, COBDEN IL 0.8 SSE. |
| Feb 7, 11:00 AM CST | HEAVY RAIN 3.74 | 1 Sse Cobden, IL | COCORAHS STATION IL-UN-6, COBDEN IL 0.8 SSE. THE DURATION OF THE HEAVY RAIN EVENT WAS 48 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
807
WGUS53 KPAH 071543
FFWPAH
ILC003-087-153-181-199-071845-
/O.NEW.KPAH.FF.W.0002.190207T1543Z-190207T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
943 AM CST THU FEB 7 2019
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Union County in southern Illinois...
Pulaski County in southern Illinois...
Johnson County in southern Illinois...
Williamson County in southern Illinois...
Alexander County in southern Illinois...
* Until 1245 PM CST.
* At 942 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cape Girardeau, Carbondale, Marion, Herrin, Carterville, Anna,
Johnston City, Cairo, Jonesboro, Vienna, Crainville, Cambria,
Cobden, Energy, Goreville, Mounds, Hurst, Dongola, Tamms and Mound
City.
Additional rainfall amounts of 1-2 inches are possible in the warned
area.
LAT...LON 3698 8919 3707 8926 3707 8931 3706 8931
3699 8927 3699 8929 3704 8938 3725 8946
3728 8952 3740 8942 3757 8952 3760 8915
3786 8915 3786 8871 3734 8871 3734 8890
3723 8893 3721 8903 3707 8918 3698 8914
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 6:54 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 7, 6:54 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
654 AM CST Thu Feb 7 2019
.UPDATE...
Issued at 647 AM CST Thu Feb 7 2019
For aviation section.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CST Thu Feb 7 2019
Main forecast challenges in the short term include the potential
for severe thunderstorms and additional heavy rains today, then
with the rapid change more more brutally cold temperatures
tonight/Fri/Fri night.
An arctic cold front will make its way from west to east across
the forecast region today. Strong mid-level forcing will
accompany the front as a potent short wave rotates east toward the
mid MS River Valley. Mid level cooling associated with the
approaching short wave could generate enough instability to
support at least a broken line of thunderstorms within a highly
sheared environment (large clock-wise curved hodographs). This
could lead to bows with damaging wind gust risk, and QLCS tornado
threat over portions of the region along/ahead of the sfc front,
most likely this morning over se MO/sw IL, then from around noon
through mid afternoon farther east.
Temperatures will plunge dramatically behind the front today, as
there will likely be a 30+ temp difference from northwest to
southeast by early/mid afternoon. The brunt of the arctic air will
arrive tonight/Fri/Fri night. In fact, wind chill readings by
sunrise tomorrow morning will be in the single digits and teens.
After highs only in the 20s to near freezing on Friday, lows
Friday night will dip back down into the lower to mid teens, with
single digit wind chills expected area wide. Despite sunshine,
highs on Saturday will not get out of the 30s.
.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CST Thu Feb 7 2019
The arctic high that will pay us a visit in the short term will
slide off to the East Coast Sunday as a moistening west-southwest
flow aloft returns to the lower OH and MS River Valleys. This will
allow southerly winds to return and warm the region above
freezing just before the next precipitation maker moves in during
the day. However, if the precip manages to come in very late at
night over early in the day, we could start off with a light mix
of wintry precip over se MO and srn IL. With the antecedent cold
conditions, even light amounts of any wintry precip would need to
be monitored.
Another cold front is expected to make its way south through the
region later Sunday and/or Sunday night. This front should not be
as vigorous as the last one, but it could lead to a change over to
some light freezing rain or sleet Sunday evening over portions of
southeast MO and srn IL. The northern extend of any precip is a
low confidence forecast at this time, so again, just something to
monitor for now.
Bigger storm system comes in for early next week, as a strong
mid/upper level low develops southeast into the Plains and drags a
strong cold front east toward the region. Deep/broad southwest
flow aloft should lead to a deep moisture return ahead of the
front, and will need to watch the severe potential with this one
too. However, timing differences between models preclude much
confidence on whether the front will make its way through the
region closer to Monday or possibly even a Tuesday passage.
&&
.AVIATION...
Issued at 653 AM CST Thu Feb 7 2019
Another round convection will move from southwest to northeast
through the WFO PAH forecast area today. A few severe wind gusts
aoa 50 kts cannot be ruled out...esp KPAH and KCGI 14z (west)-19Z
(closer to KPAH). Outside of convection, ceilings will generally
remain 900-1500 ft until after the frontal passage this
afternoon, when west winds may gust over 25-30 kts at times.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through this evening for ILZ075>078-080>094.
MO...Flood Watch through this evening for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through this evening for INZ081-082-085>088.
KY...Flood Watch through this evening for KYZ001>022.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...GM
AVIATION...GMHazardous weather outlook, Feb 7, 4:20 AM CST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 420 AM CST Thu Feb 7 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 420 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms today, mainly this morning over southeast Missouri and southwest Illinois, and then from around midday through the early to mid afternoon farther east. Though the main thunderstorm hazard is expected to be with damaging wind gusts, a brief tornado of two cannot be ruled out. A Flood Watch continues for the entire area through this evening. Additional rainfall amounts of an inch or so are still expected, with locally higher amounts possible. A drastic change to very cold arctic air will take place later today and tonight. Wind chill readings by late tonight will be in the single digits and teens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Expect wind chill values in the single digits Friday night into early Saturday. A light wintry mix is expected across portions of southeast Missouri, southern Illinois and southwest Indiana early Sunday, and again later Sunday night into early Monday. Locally heavy rainfall will also be a possibility Monday and/or Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Feb 7, 8:50 AM CST, 53 minutes before
Special Weather Statement National Weather Service Paducah KY 850 AM CST THU FEB 7 2019 ILZ092-MOZ109>112-114-071530- Alexander IL-Butler MO-Stoddard MO-New Madrid MO-Scott MO- Mississippi MO- 850 AM CST THU FEB 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALEXANDER... NORTHWESTERN MISSISSIPPI...SCOTT...NORTH CENTRAL NEW MADRID... STODDARD AND EAST CENTRAL BUTLER COUNTIES UNTIL 930 AM CST... At 850 AM CST, Doppler radar was tracking a strong thunderstorm near Dudley, or 9 miles west of Dexter, moving east at 65 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sikeston, Dexter, Charleston, Bloomfield, Oran, Miner, Benton, Morehouse, Puxico, Bertrand, Morley, Matthews, Essex, Bell City, Canalou, Anniston, Dudley, Hay-Wood City, Vanduser and Blodgett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3695 9021 3716 8937 3681 8928 3665 9020 TIME...MOT...LOC 1450Z 257DEG 58KT 3684 9012 DAVEB
Local storm report, Feb 7, 9:01 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
901 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM FLASH FLOOD 3 WSW WEST SALEM 38.50N 88.06W
02/07/2019 EDWARDS IL TRAINED SPOTTER
SPOTTER REPORTED AT LEAST AN INCH DEPTH OF
WATER FLOWING OVER IL-130 IN 8 DIFFERENT
AREAS BETWEEN BONE GAP AND PARKERSBURG.
&&
ALRSpecial weather statement, Feb 7, 9:12 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
912 AM CST THU FEB 7 2019
ILZ084-085-088-089-092-MOZ087-111-071600-
Alexander IL-Jackson IL-Union IL-Johnson IL-Williamson IL-
Cape Girardeau MO-Scott MO-
912 AM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR UNION...WEST CENTRAL JOHNSON...
SOUTHWESTERN WILLIAMSON...SOUTHEASTERN JACKSON...NORTHWESTERN
ALEXANDER...NORTH CENTRAL SCOTT AND CENTRAL CAPE GIRARDEAU COUNTIES
UNTIL 1000 AM CST...
At 912 AM CST, Doppler radar was tracking a strong thunderstorm over
Gordonville, or near Cape Girardeau, moving northeast at 65 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cape Girardeau, Jackson, Scott City, Anna, Chaffee, Jonesboro, Trail
Of Tears State Park, Cobden, Dongola, Gordonville, Dutchtown, Ware,
Makanda, Alto Pass, Mill Creek and East Cape Girardeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3732 8979 3770 8920 3742 8894 3733 8920
3733 8925 3732 8923 3717 8968
TIME...MOT...LOC 1512Z 242DEG 56KT 3729 8964
DAVEBLocal storm report, Feb 7, 9:19 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 1 W DEXTER 36.79N 89.97W
02/07/2019 STODDARD MO PUBLIC
TREE SNAPPED AT THE BASE AND FELL ON A HOUSE.
&&Local storm report, Feb 7, 9:24 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
924 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLASH FLOOD 4 NW MOUNT CARMEL 38.47N 87.82W
02/07/2019 WABASH IL PUBLIC
0.80 INCHES OF RAIN REPORTED FROM THE STORM
AND WATER BEGINNING TO FLOW OVER A
NEIGHBORHOOD ROAD.
&&
ALRLocal storm report, Feb 7, 9:36 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND GST 6 E BENTON 37.10N 89.42W
02/07/2019 E69 MPH SCOTT MO TRAINED SPOTTER
60 KT WIND GUST REPORTED WITH TREE LIMBS
DOWN IN THE AREA.
&&
ALRThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:43 PM CST | Dense Fog Advisory | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 5 more | 6 hr |
| Feb 7, 6:27 AM CST | Special Weather Statement | PAH | Perry | 48 min |
| Feb 7, 6:33 AM CST | Severe Thunderstorm Warning | PAH | Perry | 12 min |
| Feb 7, 7:25 AM CST | Areal Flood Advisory | PAH | Jackson | 3 hr |
| Feb 7, 8:23 AM CST | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 3 more | 5 hr |
| Feb 7, 8:54 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 32 min |
| Feb 7, 9:12 AM CST | Special Weather Statement | PAH | Union | 48 min |
| Feb 7, 9:34 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski, Union | 41 min |
| Feb 7, 10:16 AM CST | River Flood Warning | PAH | Wayne, White | 3 days |
| Feb 7, 10:21 AM CST | Special Weather Statement | PAH | Wabash | 39 min |
| Feb 7, 10:38 AM CST | Special Weather Statement | PAH | Massac | 37 min |
| Feb 7, 10:39 AM CST | Severe Thunderstorm Warning | PAH | Massac, Pope | 36 min |
| Feb 7, 10:50 AM CST | Severe Thunderstorm Warning | PAH | Hardin, Pope | 25 min |
| Feb 7, 11:07 AM CST | River Flood Warning | PAH | Alexander, Jackson, Union | 8 days |
| Feb 7, 11:07 AM CST | River Flood Warning | PAH | Alexander | 3 days |
| Feb 7, 12:30 PM CST | Areal Flood Advisory | PAH | Gallatin, Hardin, Pope, Saline | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.